MAUDE Adverse Event Report: COOK INC ADVANCE 18 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC ADVANCE 18 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Model Number G50263
Medical Device Problem Codes Material Rupture (1546); Material Separation (1562)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 10/07/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during angioplasty of a fistula in the upper cephalic vein, an advance 18 lp low profile balloon catheter ruptured and separated.Another manufacturer's inflation device was used to inflate the balloon.On the second inflation, the device ruptured circumferentially at 14 atmospheres.The device had not been removed from the vessel or sheath prior to rupture, but had been adjusted.There was no reported tortuosity, angulation, or calcification; and the balloon was not inflated inside a stent prior to rupture.The procedure was converted to an open procedure to remove the balloon, resulting in ligation of the fistula.The patient, who is reportedly is doing well, will return for another procedure to create a new fistula.A section of the device did not remain inside the patient¿s body.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Additional information: b5 & d11.Investigation ¿ evaluation: reviews of the complaint history, device history record, documentation, drawing, instructions for use (ifu), manufacturer¿s instructions, quality control procedures, specifications, and a visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned device confirmed that the balloon had ruptured circumferentially and had separated.The balloon material was found to been circumferentially torn completely around the balloon.Biomatter was present on the complaint device.The marker bands were both present on the device.A 5.8cm section of the balloon was separated from the catheter.A 4cm section of the balloon material remained on the catheter.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Furthermore, reviews of the manufacturer¿s instructions, drawing, specifications, and quality control procedures were conducted, and no gaps were discovered.An ifu is provided with the device, which warns ¿do not exceed rated burst pressure.Rupture of balloon may occur.Adhere to balloon inflation pressure parameters in the compliance card insert.Over-inflation may cause rupture of the balloon, which resultant damage to the vessel wall.Use of a pressure gauge is recommended to monitor inflation pressures.¿ the ifu goes on to note ,¿if resistance is met during withdrawal, apply negative pressure with a larger syringe before proceeding.If resistance continues, remove balloon and sheath as a unit.¿ based on the information provided and the examination of the returned product, investigation has concluded that a root cause for this event could not be established.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Measure are being taken to address this failure mode.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was provided on 04dec2019 noting that the sheath utilized could not be confirmed, but was likely another manufacturer's 7 fr sheath.Additionally, the contrast used was an omnipaque 50/50 solution.

Brand Name
ADVANCE 18 LP LOW PROFILE BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9185211
Report Number1820334-2019-02586
Device Sequence Number19467193
Product Code DQY
UDI-Device Identifier10827002502632
UDI-Public(01)10827002502632(17)220816(10)9953352
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K073378
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/16/2022
Device Model NumberG50263
Device Catalogue NumberPTA4-18-80-7-10
Device Lot Number9953352
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/17/2019
Initial Date Received by Manufacturer 10/07/2019
Supplement Date Received by Manufacturer12/11/2019
Initial Report FDA Received Date10/14/2019
Supplement Report FDA Received Date12/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
7FR TERMUO SHORT SHEATH.; BOSTON SCIENTIFIC INFLATION DEVICE.
Outcome Attributed to Adverse Event Required Intervention;